Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 14, NWS Tampa Bay, FL

March 23, 20185 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 23, 2018, 5:31 PM EDT for 5 counties in Florida. It took effect at Mar 24, 2018, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2018, 5:31 PM EDT (21:31 UTC)
In effect from
Mar 24, 2018, 12:00 PM EDT
Expired
Mar 24, 2018, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 46 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2456 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

488 
WWUS82 KTBW 232131
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
531 PM EDT Fri Mar 23 2018

...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON AND AGAIN ON SATURDAY DUE TO LONG 
DURATIONS OF LOW RELATIVE HUMIDITY VALUES AND HIGH ERC VALUES...

.Very dry air will remain in place today. This combined with
warming afternoon temperatures will result in long durations of
critically low relative humidity values. This, along with high
ERC values for portions of the region, will lead to Red Flag
conditions.

FLZ050-052-155-162-255-262-265-240945-
/O.NEW.KTBW.FW.W.0014.180324T1600Z-180325T0000Z/
/O.CON.KTBW.FW.W.0013.000000T0000Z-180324T0100Z/
Pinellas-Polk-Coastal Manatee-Coastal Charlotte-Inland Manatee-
Inland Charlotte-Inland Lee-
531 PM EDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR LONG DURATIONS OF LOW HUMIDITIES COUPLED WITH HIGH ERCS

...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT SATURDAY
FOR LONG DURATIONS OF LOW HUMIDITIES COUPLE WITH HIGH ERCS.

...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon to 8 PM
EDT Saturday. 

* AFFECTED AREA...Pinellas...Polk...Coastal Manatee...Coastal 
  Charlotte...Inland Manatee...Inland Charlotte...Inland Lee. 

* WIND... South to Southeast 5 to 10 mph.

* HUMIDITY...27 to 34 percent.

* ERC...37 to 45.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ057-165-240100-
/O.CON.KTBW.FW.W.0013.000000T0000Z-180324T0100Z/
Highlands-Coastal Lee-
531 PM EDT Fri Mar 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR LONG DURATIONS OF LOW HUMIDITIES COUPLE WITH HIGH ERCS.

...

* AFFECTED AREA...Highlands...Coastal Lee.

* WIND...North 7 to 11 mph.

* HUMIDITY...20 to 25 percent.

* ERC...37 to 45.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
602 
WWUS82 KTBW 240757
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
357 AM EDT Sat Mar 24 2018

...RED FLAG WARNING FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST
FLORIDA THIS AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE 
HUMIDITY VALUES AND HIGH ERC VALUES...

.Very dry air will remain in place today. This will result in 
long durations of critically low relative humidity values. This, 
along with high ERC values for portions of the region, will lead 
to Red Flag conditions.

FLZ050-052-155-162-255-262-265-250000-
/O.CON.KTBW.FW.W.0014.180324T1600Z-180325T0000Z/
Pinellas-Polk-Coastal Manatee-Coastal Charlotte-Inland Manatee-
Inland Charlotte-Inland Lee-
357 AM EDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES
AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect from noon to 8 PM
EDT Saturday.

* AFFECTED AREA...Pinellas...Polk...Coastal Manatee...Coastal 
  Charlotte...Inland Manatee...Inland Charlotte...Inland Lee. 

* WIND... South to Southeast 5 to 10 mph. Turning southwest near
  the coast in the afternoon. 

* HUMIDITY...27 to 34 percent.

* ERC...38 to 45.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
859 
WWUS82 KTBW 250005
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
805 PM EDT Sat Mar 24 2018

...RED FLAG CONDITIONS ENDING...

.Cooling temperatures resulting in increasing humidities.

FLZ050-052-155-162-255-262-265-250115-
/O.EXP.KTBW.FW.W.0014.000000T0000Z-180325T0000Z/
Pinellas-Polk-Coastal Manatee-Coastal Charlotte-Inland Manatee-
Inland Charlotte-Inland Lee-
805 PM EDT Sat Mar 24 2018

...RED FLAG WARNING FOR LONG DURATIONS OF LOW HUMIDITIES HAS
EXPIRED...

Temperatures are falling resulting in higher relative humidities.
A few inland locations still have relative humidity values near 35
percent, but these will improve over the next hour.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 23, 2:46 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 23, 2:46 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
246 PM EDT Fri Mar 23 2018

.SHORT TERM (Tonight-Saturday)...
High pressure centered just to the NW of the area today will
settle over the state tonight, and then shift east to over
the Atlantic for Saturday. Winds will become light
overnight with clear skies allowing temperatures to drop
into the lower to mid 40s north, and in the upper 40s to
upper 50s elsewhere. Winds will then turn to the E/SE for
Saturday with a sea breeze developing near the coast in the
afternoon. Highs will reach into the mid 70s to lower 80s.
Moisture will moderate some for Saturday afternoon, but a
few hours of critical humidities will still be possible
across much of the area.

.LONG TERM (Saturday Night - Friday)...
Dry northwest flow aloft and surface high pressure from the
western Atlantic extending west across the south-central
peninsula will maintain pleasant dry weather with a south to
southwest wind flow over the region through Sunday night
with near to slightly above normal temperatures expected. On
Monday deepening low pressure over the Atlantic will pull a
back-door type cold front southwest toward west central
Florida during the day. Adequate moisture may support some
isolated showers (Pops 20 percent) along the front over
mainly interior and northeastern portions of the forecast
area during the afternoon before it washes it as surface
high pressure to the north bridges across it with a breezy
northeast to easterly wind flow developing.

Tuesday through Thursday upper level ridging building in
from the west combined with surface high pressure building
down the eastern sea board at the start of the period then
settling in over the western Atlantic during Wednesday and
Thursday will support pleasant dry weather across the entire
forecast area with mainly clear nights and partly cloudy
days expected with an easterly wind flow becoming southeast
to southerly by Thursday.

During Thursday night into Friday the upper level and
surface ridge will shift eastward into the Atlantic as an
upper level trough over the southern plains moves east into
the lower Mississippi valley with an attendant cold front
moving east through the Panhandle and into north Florida.
The front will then move southeast into west central Florida
during late Friday afternoon and night bringing with it the
next chance (Pops 30 to 50 percent) for showers and
isolated storms to the region.

Temperatures will be near seasonal norms through the period
with overnight lows in the 50s and 60s, with daytime highs
climbing into the upper 70s to lower 80s each afternoon.

&&

.AVIATION...
VFR conditions are expected through the period with winds
becoming light overnight, then turning more to the east
for Saturday.

&&

.MARINE...
High pressure will move east over the state tonight and out
over the Atlantic for Saturday keeping light winds and
seas in place and turning winds from the N to the E/SE. The
ridge axis then shifts south Sunday as a frontal boundary
settles just to the north of the area and stalls. High
pressure to the north will then bridge down across the area,
with the pressure gradient tightening across the waters and
possibly allowing for some cautionary to advisory level
winds Monday night into Tuesday. Ridging then continues
through the rest of the period with no other headlines
expected.

&&

.FIRE WEATHER...
Very dry conditions will continue through around 9PM this
evening. Winds will turn to a more easterly direction for
Saturday and allow moisture to start to moderate. A few
hours of critical humidities will still be possible across
much of the area Saturday afternoon, but conditions will not
get as dry as today. No concerns then through the rest of
the period.

&&

.Preliminary Point Temps/PoPs...
TPA  54  76  61  79 /   0   0   0   0
FMY  52  80  60  81 /   0   0   0   0
GIF  51  80  55  83 /   0   0   0   0
SRQ  51  77  62  77 /   0   0   0   0
BKV  42  78  54  80 /   0   0   0   0
SPG  58  76  63  77 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 9 PM EDT this evening for Coastal
     Charlotte-Coastal Lee-Coastal Manatee-Highlands-
     Inland Charlotte-Inland Lee-Inland Manatee-Pinellas-
     Polk.

Gulf waters...None.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
MID TERM/LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Mar 23, 4:02 AM EDT, 13 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
402 AM EDT Fri Mar 23 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-232015-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
402 AM EDT Fri Mar 23 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...FIRE WEATHER IMPACT...
Critical fire weather conditions will occur today. Several hours
of very low relative humidity this afternoon combined with low
fuel moisture will contribute to extreme fire behavior over
portions of west central and southwest Florida.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...FIRE WEATHER IMPACT...
On Saturday critical fire weather conditions may be possible...
with several hours of low relative humidity in the afternoon
combined with low fuel moisture contributing to extreme fire
behavior over portions of west central and southwest Florida.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

RKR

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.